Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS Shreveport, LA

March 27, 20096 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2009, 10:26 PM CDT for 6 parishes in Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2009, 10:26 PM CDT (03:26 UTC)
Expired
Mar 27, 2009, 11:30 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 6:35 PM CDTTornado WatchSPC7 hr
Mar 27, 7:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.9
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 10:26 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 27, 10:26 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1026 PM CDT FRI MAR 27 2009

.DISCUSSION...
UPDATE TO REMOVE SOME PARISHES AND COUNTIES FROM THE TOR WATCH NO.
82...MORE TO COME. ALSO...A FEW TWEAKS TO LOW GRIDS BASED ON TRENDS.
FINALLY...POP GRID FOR THE MORNING WITH THE UPPER LOW RIGHT OVER I-30
CORRIDOR. SHORT...COLD COLUMN MAY SWEEP IN SOME LIGHT SNOW WITH
THE LIGHT RAIN. NO ACCUMULATION...GROUND IS TOO WARM AND WET. LAKE
WIND ADV OUT NOW...THROUGH THE DAYLIGHT HOURS ON SATURDAY AS
STRONG...COLD HIGH PRESSURE TIGHTENS UP THE GRADIENT FOR A WHILE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  39  53  38  65 /  60  30  20  10   0
MLU  74  44  55  36  65 /  30 100  20  10   0
DEQ  67  38  46  32  63 /  80  50  30  10   0
TXK  68  39  47  34  63 /  70  30  30   0   0
ELD  73  43  49  34  65 /  50 100  30  10   0
TYR  68  37  50  35  67 /  70  10  10   0   0
GGG  69  38  51  35  66 /  70  20  10   0   0
LFK  66  40  58  37  69 /  60  20  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

24
Hazardous weather outlook, Mar 27, 11:58 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT FRI MAR 27 2009

TXZ096-108>111-124-125-136-137-149-150-152-165-281100-
RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING WEST OF A CLARKSVILLE TO ZAVALLA LINE. THE MAIN SEVERE
WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY APPROACHING 2 INCHES
IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR.
ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO THE REGION AFTER
1 PM. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT ACROSS
THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG JET
STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

IN ADDITION...A CONVECTIVE COMPLEX WILL MOVE EAST OF THE TEXAS
HILL COUNTRY AND INTO DEEP EAST TEXAS EARLY THIS AFTERNOON. THESE
STORMS WILL ALSO POSE A RISK OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ060-070-071-LAZ001>003-010-011-017-018-TXZ097-112-126-138-151-
153-166-167-281100-
HEMPSTEAD-MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-DE SOTO-
RED RIVER-SABINE LA-NATCHITOCHES-BOWIE-CASS-MARION-HARRISON-
PANOLA-SHELBY-SAN AUGUSTINE-SABINE TX-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTHWEST LOUISIANA AND ADJACENT AREAS OF NORTHEAST
TEXAS AND SOUTHWEST ARKANSAS. TORNADOES...LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A POWERFUL STORM SYSTEM WILL PUSH A COLD FRONT INTO THE REGION
LATE THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EAST
TEXAS...THEN MOVE INTO THE AREA REGION LATE IN THE DAY.  THE
COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND AMPLE MOISTURE
WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH VERY COLD
TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD POSSIBILITY. IN
ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG ENOUGH SUCH THAT
TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 4 AND 8 PM.

ARZ050-051-059-OKZ077-281100-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS AND SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST
ARKANSAS. THE MAIN SEVERE WEATHER RISKS WILL BE LARGE HAIL...POSSIBLY
APPROACHING 2 INCHES IN DIAMETER...AND DAMAGING WINDS IN EXCESS OF
60 MILES AN HOUR. ISOLATED TORNADOES CANNOT BE RULED OUT.

A POWERFUL STORM SYSTEM WILL PUSH A DRYLINE INTO EAST TEXAS AFTER
1 PM...WITH A COLD FRONT MOVING ACROSS THE REGION LATE IN THE
AFTERNOON. THIS WILL LIKELY RESULT IN THUNDERSTORM DEVELOPMENT
ACROSS THE REGION BY MID AFTERNOON. THE COMBINATION OF VERY STRONG
JET STREAM DYNAMICS AND AMPLE MOISTURE WILL RESULT IN SOME STORMS
BECOMING SEVERE. WITH VERY COLD TEMPERATURES ALOFT...LARGE HAIL
WILL BE A GOOD POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR
SHOULD BE STRONG ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

COLD AIR MOVING INTO THE REGION BEHIND THE STORM SYSTEM WILL
LIKELY RESULT IN A LIGHT FREEZE ACROSS THE REGION SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED BETWEEN 1 AND 4 PM.

ARZ061-072-073-LAZ004>006-012>014-019>022-281100-
NEVADA-COLUMBIA-UNION AR-CLAIBORNE-LINCOLN-UNION LA-BIENVILLE-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1158 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE BY THIS EVENING
EAST OF A PRESCOTT ARKANSAS TO POLLOCK LOUISIANA LINE.
TORNADOES...LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR WILL BE POSSIBLE WITH ANY SEVERE STORMS.

A FEW THUNDERSTORMS MAY DEVELOP ACROSS THE REGION THIS AFTERNOON
IN ADVANCE OF A POWERFUL STORM SYSTEM. THE STORMS ARE EXPECTED TO
ORGANIZE INTO A SQUALL LINE THIS EVENING WEST OF THE HIGHWAY 167
CORRIDOR...JUST AHEAD OF THE COLD FRONT. THE SQUALL SHOULD THEN
MOVE ACROSS THE REMAINDER OF SOUTH CENTRAL ARKANSAS AND NORTHEAST
LOUISIANA. THE COMBINATION OF VERY STRONG JET STREAM DYNAMICS AND
AMPLE MOISTURE WILL RESULT IN SOME STORMS BECOMING SEVERE. WITH
VERY COLD TEMPERATURES ALOFT...LARGE HAIL WILL BE A GOOD
POSSIBILITY. IN ADDITION...LOW LEVEL WIND SHEAR SHOULD BE STRONG
ENOUGH SUCH THAT TORNADOES WILL ALSO BE POSSIBLE.

THE MAIN RISK FOR SEVERE WEATHER WILL LIKELY PUSH EAST OF THE
REGION BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
STRONG WESTERLY WINDS OF 15 TO 25 MILES AN HOUR...WITH GUSTS UP TO
35 MILES AN HOUR...CAN BE EXPECTED SATURDAY. THESE WIND SPEEDS ARE
EXPECTED TO DIMINISH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED AFTER 6 PM.

BUTTS

In the hours before

Local storm report, Mar 27, 5:03 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
503 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             4 WNW BALL              31.43N 92.47W
03/27/2009  E0.75 INCH       GRANT              LA   LAW ENFORCEMENT

            HAIL NEAR GRANT-RAPIDES PARISH LINE

&&

04
Special weather statement, Mar 27, 6:09 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT FRI MAR 27 2009

TXZ136-149-280015-
CHEROKEE-SMITH-
609 PM CDT FRI MAR 27 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     SMITH AND CHEROKEE...

INCLUDING THE FOLLOWING LOCATIONS...
     ARP...BULLARD...JACKSONVILLE...MAYDELLE...MIXON...MOUNT
     SELMAN...PONTA...REESE...RUSK...TROUP...TYLER AND WHITEHOUSE...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHANDLER TO 10
MILES NORTHEAST OF DIALVILLE...OR ALONG A LINE EXTENDING FROM 14
MILES WEST OF TYLER TO 12 MILES NORTHEAST OF PALESTINE...MOVING
NORTH AT 35 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

PARKER
Local storm report, Mar 27, 8:00 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             JOAQUIN                 31.97N 94.05W
03/27/2009  E0.50 INCH       SHELBY             TX   BROADCAST MEDIA

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 9:21 PM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more22 hr
Mar 28, 4:08 PM CDTFreeze WarningSHVCamp, Franklin, Morris, Red River, Titus, Wood17 hr
Mar 27, 8:22 PM CDTSevere Thunderstorm WarningSHVBossier, Webster38 min
Mar 27, 9:58 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Winn62 min
Mar 27, 11:06 PM CDTTornado WarningSHVOuachita39 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.